Alert archive / Kansas / Frost Advisories in 2006
Frost Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 12, 2006, 4:16 PM CDT for 26 counties in Kansas. It took effect at Oct 13, 2006, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 4:16 PM CDT (21:16 UTC)
- In effect from
- Oct 13, 2006, 4:00 AM CDT
- Expired
- Oct 13, 2006, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 122116 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 416 PM CDT THU OCT 12 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130930- /O.NEW.KICT.FR.Y.0002.061013T0900Z-061013T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 416 PM CDT THU OCT 12 2006 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. THERE IS A CHANCE OF FROST DEVELOPING DURING THE EARLY MORNING HOURS ACROSS CENTRAL AND MOST OF SOUTHEAST KANSAS. LOWS AT OR JUST BELOW FREEZING ARE FORECAST NORTH OF A LINE FROM GREAT BEND TO NEAR SALINA. FOR THE AREA SOUTH OF A LINE FROM KINGMAN TO WICHITA TO ELDORADO TO COFFEYVILLE...IF FROST OCCURS...IT WILL MOST LIKELY BE PATCHY AND LIMITED TO LOW LYING AND PROTECTED AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. VERY SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ HOWERTON
2 follow-up statements
000 WWUS73 KICT 130838 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 338 AM CDT FRI OCT 13 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131400- /O.CON.KICT.FR.Y.0002.061013T0900Z-061013T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 338 AM CDT FRI OCT 13 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. PATCHY AREAS OF FROST WILL BE POSSIBLE DURING THE EARLY MORNING ACROSS CENTRAL AND SOUTHERN KANSAS...HOWEVER A FEW LOCATIONS NORTH OF A GREAT BEND TO WICHITA...TO PARSONS LINE COULD WITNESS MORE SCATTERED AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. VERY SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JAKUB
000 WWUS73 KICT 131403 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 903 AM CDT FRI OCT 13 2006 ...THE FROST ADVISORY HAS EXPIRED... KSZ032-033-047>053-067>072-082-083-091>096-098>100-131515- /O.EXP.KICT.FR.Y.0002.000000T0000Z-061013T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 903 AM CDT FRI OCT 13 2006 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL SLOWLY WARM INTO THE UPPER 40S BY 10AM. $$ KETCHAM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 12, 4:05 PM CDT, 11 minutes earlier.
Area forecast discussion, Oct 12, 4:05 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 405 PM CDT THU OCT 12 2006 .DISCUSSION... TONIGHT: EXTREMELY TOUGH MINIMUM TEMPERATURE FORECAST TONIGHT. MIDDLE LEVEL CLOUDS WILL LIKELY INCREASE ACROSS A GOOD PORTION OF THE AREA THROUGH MIDNIGHT...WITH GOOD CONCURRENCE BY ALL MODELS. PRIOR TO 0600 UTC MODEL CONSENSUS IS FOR 700MB UPWARD VERTICAL MOTION WHICH SWITCHES TO EITHER NEUTRAL OR DOWNWARD AFTER 0600 UTC. BEST ESTIMATE IS FOR FAIRLY EXTENSIVE BROKEN CLOUDS UNTIL 0600 UTC...AND SQUARELY SCATTERED DECK AT 1200 UTC. THIS SHOULD MAKE IT TOUGH TO QUICKLY RADIATE OUT EARLY THIS EVENING. THE RAIN LAST NIGHT WILL ADD TO LOW LEVEL HEAT FLUX. DRY AIR HAS MIXED TO THE SURFACE THIS AFTERNOON AND DEWPOINTS ARE IN THE TEENS AND LOWER 20S...WITH SOME INCREASE LIKELY THIS EVENING. GLOBAL FORECAST SYSTEM MODEL/NORTH AMERICAN MODEL FORECAST SOUNDINGS DO NOT APPEAR VERY REALISTIC WITH LOW LEVEL MOISTURE...WITH RUC LOOKING BEST. UNFORTUNATELY ITS NOT AVAILABLE AFTER 0600 UTC. THE SOUTHERN/ SOUTHWESTERN SECTIONS WILL LIKELY REMAIN A BIT WARMER AND ALSO HAD A BIT MORE PRECIPITATION LAST NIGHT MAKING FROST MUCH LESS LIKELY. TEMPERATURES SHOULD FALL SLIGHTLY BELOW FREEZING IN FAR NORTHERN SECTIONS...AND MAYBE IN A FEW LOCATIONS IN SOUTHEAST KS WHERE SKIES REMAIN CLEAR THE LONGEST. ALSO SOME CONCERN THAT TEMPERATURE/DEWPOINT SPREADS MAY BE TOO LARGE FOR WIDESPREAD FROST. DO NOT ANTICIPATE A WIDESPREAD KILLING FROST...AND HAVE HELD OFF ON FREEZE WARNING. LAST MINUTE DECISION BY DODGE AND NORMAN OFFICES HAVE FORCED US TO ISSUE FROST ADVISORY FOR ENTIRE AREA. STILL FEEL PROBABILITY OF FROST SOUTH OF LINE FROM KINGMAN- WICHITA-ELDORADO-COFFEYVILLE IS PRETTY SLIM. FRI-SAT: RELATIVELY QUIET PERIOD WITH ONLY CONCERNS BEING THE AMOUNT OF WARMUP AFTER THE COOL START FRIDAY MORNING. DRY AIR SHOULD ALLOW FAIRLY WARM DIURNAL RANGES. SAT NIGHT-WED: LOW LEVEL MOISTURE WILL BE ON THE INCREASE BY SAT NIGHT...LEADING TO WARMER MINIMUMS AND INCREASING CLOUDS. STILL CONSIDERABLE UNCERTAINTY ON AMOUNT OF CLOUDS/SHORTWAVES AND TEMPERATURES ESPECIALLY FOR MON/TUE. HAVE EXTENDED CHANCE OF PRECIPITATION ABOUT 12HRS...BUT COULD EASILY SEE MORE ADJUSTMENTS. MEDIUM RANGE MODEL INCONSISTANCY CONTINUES...SO NOT INCLINED TO GET TOO CUTE WITH TEMPERATURES OR PROBABILITY OF PRECIPITATION. GENERAL CONSENSUS OVER THE LAST COUPLE OF DAYS IS FOR SURFACE FRONT TO ARRIVE SOMETIME ON TUES WITH COLD AIR ARRIVING AS A SERIES OF INCREASINGLY COLDER FRONTS RATHER THAN ONE MASSIVE SURGE OF COLD AIR. HAVE INCREASED RANGE OF TEMPERATURES FOR MAXES TUE AND TRENDED TEMPERATURES DOWN A BIT FOR WED-THU. FURTHER TUNING WILL LIKELY BE NEEDED. -HOWERTON ...CORRECTION FOR NUMBERS BELOW... && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 36 65 42 70 / 0 0 0 10 HUTCHINSON 35 65 41 70 / 0 0 0 10 NEWTON 35 64 41 69 / 0 0 0 10 ELDORADO 35 64 42 69 / 0 0 0 10 WINFIELD-KWLD 37 66 43 70 / 0 0 0 10 RUSSELL 31 65 38 70 / 0 0 0 10 GREAT BEND 31 66 39 70 / 0 0 0 10 SALINA 34 63 39 70 / 0 0 0 10 MCPHERSON 35 64 40 70 / 0 0 0 10 COFFEYVILLE 35 65 41 71 / 0 0 0 10 CHANUTE 32 63 39 69 / 0 0 0 10 IOLA 31 62 38 69 / 0 0 0 10 PARSONS-KPPF 33 64 40 70 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM FRIDAY TO 9 AM FRIDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Oct 12, 5:16 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 516 AM CDT THU OCT 12 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 516 AM CDT THU OCT 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE FOR FROST ACROSS THE ENTIRE AREA ON FRIDAY MORNING...AS LIGHT WINDS AND MOSTLY CLEAR SKIES ARE FORECAST. THIS WILL RESULT IN EARLY MORNING TEMPERATURES AT OR JUST BELOW FREEZING NORTH OF A LINE FROM HUTCHINSON TO MARION TO EUREKA TO OSWEGO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
Nearby
Frost Advisories in Kansas, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.